MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 3; KNEE PATELLA INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE PATELLA RESURFACING SIZE 3; KNEE PATELLA INSERT
Model Number 02.12.0512FR
Health Effect - Clinical Code Loss of Range of Motion (2032)
Date of Event 11/02/2021
Type of Reportable Event Serious Injury
Event or Problem Description
At 7 years and 5 months after the primary surgery, the patient came in reporting patella pain and the cause is unknown, but it wasn`t related to the implant.The surgeon performed a lateral release and revised the poly as a standard procedure.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 12.11.2021: lot 140361: (b)(4) items manufactured and released on 25-03-2014.Expiration date: 2019-02-28 no anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold without similar reported event since 2017.
 
Event or Problem Description
At 7 years and 5 months after the primary surgery, the patient came in reporting patella pain and stiffness.The pain and stiffness were addressed by a soft tissue release of the lateral tissue and with a lateral patellar chamfer of the bone not covered by the offset patella button.The surgeon performed a lateral release and revised the tibial insert as a standard procedure (the same size only due to the joint was already exposed).The patella implant was not revised.
 
Additional Manufacturer Narrative
Batch review performed on 06.December.2021: gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988) lot 136083: (b)(4) items manufactured and released on 7-feb-2014.Expiration date: 2018-12-31 no anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold without similar reported event since 2017.

Brand Name
GMK-SPHERE PATELLA RESURFACING SIZE 3
Common Device Name
KNEE PATELLA INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12916762
Report Number3005180920-2021-00933
Device Sequence Number12159876
Product Code JWH
UDI-Device Identifier07630030826788
UDI-Public07630030826788
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number02.12.0512FR
Device Catalogue Number02.12.0512FR
Device Lot Number140361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer11/02/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale